Alert archive / Colorado / Flash Flood Warnings in 2012

Flash Flood Warning 15, NWS Grand Junction, CO

July 31, 2012Delta County, Mesa County, Montrose County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Jul 31, 2012, 6:37 PM MDT for Delta County, Mesa County, Montrose County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 6:37 PM MDT (00:37 UTC)
Expired
Jul 31, 2012, 9:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

Counties Delta County, CO, Mesa County, CO, Montrose County, CO

The radar

The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4016 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WGUS55 KGJT 010037
FFWGJT
COC029-077-085-010330-
/O.NEW.KGJT.FF.W.0015.120801T0037Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
637 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MONTROSE COUNTY IN WEST CENTRAL COLORADO...
  SOUTH CENTRAL MESA COUNTY IN WEST CENTRAL COLORADO...
  SOUTHWESTERN DELTA COUNTY IN WEST CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
UNCOMPAHGRE PLATEAU FROM SOUTH OF GLADE PARK SOUTH TO ESCALANTE 
FORKS. DOPPLER RADAR ESTIMATES AREAS OF OVER TWO INCHES HAVE FALLEN 
ON THE NORTHEAST SIDE OF THE UNCOMPAHGRE PLATEAU.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTH
  CENTRAL MONTROSE...SOUTH CENTRAL MESA AND SOUTHWESTERN DELTA   
COUNTIES.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LADDER CREEK...BIG AND LITTLE DOMINGUEZ CREEK...WHITEWATER 
CREEK...EAST CREEK...ROSE CREEK...NORTH ESCALANTE CREEK.

&&

LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
      3845 10862 3897 10877

$$

JOE
2 follow-up statements
701 
WGUS75 KGJT 010147
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
747 PM MDT TUE JUL 31 2012

COC029-077-085-010330-
/O.CON.KGJT.FF.W.0015.000000T0000Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTROSE CO-DELTA CO-MESA CO-
747 PM MDT TUE JUL 31 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MESA...
SOUTHWESTERN DELTA AND NORTH CENTRAL MONTROSE COUNTIES UNTIL 930 PM
MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE DIMINISHING ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT OVER 2 INCHES OF RAINFALL OCCURRED IN THE HIGHER 
ELEVATIONS OF THE UNCOMPAHGRE PLATEAU. THIS WATER IS LIKELY STILL 
WORKING ITS WAY DOWN TO THE GUNNISON RIVER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF NORTH CENTRAL
MONTROSE...SOUTH CENTRAL MESA AND SOUTHWESTERN DELTA COUNTIES...
INCLUDING THE TOWN OF ESCALANTE FORKS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LADDER 
CREEK...BIG AND LITTLE DOMINGUEZ CREEK...WHITEWATER CREEK...EAST 
CREEK...ROSE CREEK...NORTH ESCALANTE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
      3845 10862 3897 10877

$$
JOE
606 
WGUS75 KGJT 010325
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
925 PM MDT TUE JUL 31 2012

COC029-077-085-010340-
/O.EXP.KGJT.FF.W.0015.000000T0000Z-120801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTROSE CO-DELTA CO-MESA CO-
925 PM MDT TUE JUL 31 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
MESA...SOUTHWESTERN DELTA AND NORTH CENTRAL MONTROSE COUNTIES WILL BE
ALLOWED TO EXPIRE AT 930 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3904 10849 3892 10844 3883 10833 3871 10810
      3845 10862 3897 10877

$$

JOE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:09 PM MDT, 28 minutes earlier.

Area forecast discussion, Jul 31, 6:09 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
609 PM MDT TUE JUL 31 2012

.UPDATE...
ISSUED AT 609 PM MDT TUE JUL 31 2012

NOT CONFIDENT THAT SHOWERS AND THUNDERSTORMS WILL TAKE A DOWNTURN
AFTER SUNSET. MOISTURE FROM SIGNIFICANT CONVECTIVE ACTIVITY OVER
NRN ARIZONA WILL BE STREAMING INTO OUR FORECAST HOUR FOR THE NEXT
SEVERAL HOURS AND PERHAPS LONGER. MOST LIKELY THERE IS AN EMBEDDED
SHORT WAVE OR MESOSCALE CONVECTIVE VORTEX THAT SHOOTS NORTHWARD
INTO OUR FORECAST AREA...AND IF SO WILL BE MOVING ACROSS OUR
FORECAST AREA WEDNESDAY MORNING. WILL WATCH TRENDS AND RAPID
REFRESH MODEL AND UPDATE TUESDAY MORNING FORECAST IF NEEDED. IN
THE SHORTER TERM...PULSE STORMS HAVE EVOLVED INTO HEAVY RAINERS.
ISSUED A FLASH FLOOD WARNING NEAR MONUMENT CANYON SOUTH AND OF
COURSE THIS STORM PULSED WEAKER BUT ADDITIONAL PULSE STORMS WITH
STORM TOP DIVERGENCE HAS BEEN DEVELOPING OVER THE UNCOMPAHGRE
PLATEAU. WITH MOISTURE TRANSPORT INTO SOUTHEAST UTAH FROM
ARIZONA...MORE HEAVY RAINERS FOR THE SRN HALF OF THE FORECAST AREA
IS EXPECTED.

FOR NORTHWEST COLORADO CORNER...THIS AREA HAS BE VOID OF
CONVECTIVE ACTIVITY THIS AFTERNOON. THIS MAY CHANGE AS THE TREND
HAS BEEN FOR INCREASED MOISTURE...ESPECIALLY WEDNESDAY MORNING
TIME FRAME.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 258 PM MDT TUE JUL 31 2012

CLOUDS AND COOLING ASSOCIATED WITH THE SHORTWAVE WHICH SWEPT FROM
THE GRAND VALLEY EASTWARD UP THE I-70 CORRIDOR APPEARED TO HAVE
INHIBITED AFTERNOON CONVECTION ACROSS THE NORTHERN MOUNTAINS EARLY
THIS AFTERNOON. MEANWHILE...DEEP TROPICAL MOISTURE ENTRENCHED
ACROSS THE REGION HAD BEGUN FUELING AFTERNOON THUNDERSTORMS OVER
THE MOUNTAINS OF EASTERN UTAH AND SOUTHERN COLORADO. AS
TEMPERATURES CONTINUE TO RISE DURING THE AFTERNOON...THUNDERSTORMS
WILL INCREASE IN INTENSITY AND COVERAGE. ONLY CHANGE MADE TO THE
GOING FORECAST WAS TO INCREASE POPS OVER SOUTHEAST UTAH WHERE AN
UNDIAGNOSED SHORTWAVE MOVING OUT OF WESTERN NEW MEXICO SHOULD
IMPACT THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING.

EXPECT THE USUAL DOWNTURN IN MOIST CONVECTION AFTER SUNSET. MODELS
CONTINUE TO STRUGGLE WITH SUBTLE DETAILS IN THIS PATTERN SO WILL
HOLD ONTO LOW END POPS THROUGH THE NIGHT AND INTO WEDNESDAY
MORNING. WEDNESDAY AFTERNOON AND EVENING LOOKING VERY SIMILAR TO
TODAY/S WEATHER SO CONTINUED WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS WITH SCATTERED STORMS MOVING OVER
THE VALLEYS FROM LATE AFTERNOON INTO THE EARLY EVENING.

LATE WEDNESDAY NIGHT...BOTH GFS AND NAM INDICATED AREA OF SHEAR
VORTICITY WHICH HAS BEEN QUASI-STATIONARY OVER UTAH FOR THE PAST
SEVERAL DAYS WILL BE DRIVEN ACROSS THE CWFA IN RESPONSE TO A
DEEPENING TROUGH OVER THE PACIFIC NORTHWEST. THIS FEATURE SHOULD
SUSTAIN NOCTURNAL SHOWERS AND EMBEDDED THUNDERSTORMS BUT MODEL QPF
OUTPUT WAS MIXED WITH GFS WETTER THAN THE NAM. CONSEQUENTLY...
CONTINUED WITH LOWER END POPS.

PERSISTENT NEAR NORMAL LOW FORECAST TONIGHT AND WEDNESDAY NIGHT
SEEMED REASONABLE AND MADE FEW CHANGES. MODELS INDICATED SLIGHTLY
COOLER TEMPERATURES WEDNESDAY AFTERNOON THOUGH DIFFICULT TO ASSESS
WHY THIS SHOULD BE. THEREFORE...HEDGED BETWEEN GUIDANCE AND
PERSISTENCE FOR WEDNESDAY/S HIGHS ACROSS THE REGION.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 258 PM MDT TUE JUL 31 2012

THE AIR MASS WILL BEGIN TO DRY FROM THE NORTH ON THURSDAY. THIS
HAPPENS AS THE WEST TEXAS HIGH SHIFTS WEST AND FLATTENS IN RESPONSE
TO A PACIFIC TROUGH DROPPING ACROSS THE NORTHERN ROCKIES FROM THE
NORTHWEST. A WESTERLY FLOW WILL KEEP CONDITIONS RELATIVELY DRY
THROUGH FRIDAY AT LEAST AS COMPARED TO THE LAST COUPLE WEEKS OF
JULY. SOME MOISTURE WILL LINGER OVER THE SOUTH AS A GOOD MOISTURE
GRADIENT DEVELOPS FROM SOUTH TO NORTH WITH THE BETTER WESTERLIES
STAYING OVER THE NORTHERN HALF. THEREFORE CONVECTION WILL CONTINUE
TO DEVELOP EACH DAY OVER THE SOUTH...ESPECIALLY OVER THE SAN
JUANS...BUT COVERAGE WILL NOT BE AS EXTENSIVE AS WE HAVE SEEN
LATELY.

BY THE WEEKEND THE HIGH CENTER AGAIN SHIFTS BACK TO THE EAST...WITH
THE FLOW TAKING ON A MORE SOUTH TO SOUTHWEST DIRECTION. THIS WILL BE
MORE FAVORABLE FOR A RETURN OF THE MONSOONAL MOISTURE...WHICH WILL
GRADUALLY SPREAD NORTHWARD. HOWEVER MODELS KEEP PRECIPITABLE WATER
VALUES UNDER AN INCH THROUGH THE PERIOD. DO EXPECT TO SEE A SLOW
INCREASE IN POPS...BUT STORM COVERAGE WILL LIKELY REMAIN BELOW THE
LAST FEW DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 609 PM MDT TUE JUL 31 2012

ALL TAF SITES AND AIRFIELDS FOR THE SRN HALF OF THE FORECAST AREA
ARE PRONE TO THUNDERSTORMS WITH HEAVY SHOWERS. LIMITED VIS 3-5SM
+TSRA WITH HEAVY RAIN SHOWERS WITH SMALL HAIL. GENERAL TREND OF
DIMINISHING CONVECTIVE ACTIVITY AFTER 05Z TONIGHT...BUT EXPECT 20
PERCENT AREAL COVERAGE AFTER 05Z. THUNDERSTORM ACTIVITY WILL BE
INCEASING AFTER 14Z WEDNESDAY MORNING WITH THE THREAT PERSISTING
FOR MUCH OF THE DAY. HEAVY RAIN SHOWERS...GUSTY OUTFLOW WINDS TO
35 KTS AND LIMITED VIS WILL OCCUR WITH PASSING STORMS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

UPDATE...PF
SHORT TERM...NL
LONG TERM...EH
AVIATION...PF
Hazardous weather outlook, Jul 31, 5:47 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
547 AM MDT TUE JUL 31 2012

COZ001>014-017>023-UTZ022>025-027>029-011200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
547 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL FLOW WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST
TODAY. SLOW MOVING STORMS AND AMPLE PRECIPITATION MAY CAUSE SOME
LOCALIZED FLOODING UNDER THE STRONGER STORMS. SOME ISOLATED
CONVECTION MAY ALSO CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND STORMS WILL CONTINUE THROUGH THURSDAY WITH A DOWNTURN
FRIDAY AND BEYOND AS WESTERLY FLOW LIMITS THE AMOUNT OF MOISTURE
ENTERING COLORADO AND UTAH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 31, 3:25 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 PM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     DEBRIS FLOW      8 W TELLURIDE           37.94N 107.96W
07/31/2012                   SAN MIGUEL         CO   DEPT OF HIGHWAYS

            CO 145 CLOSED FROM MM70 TO MM74 DUE TO MUDSLIDE

&&

EVENT NUMBER GJT1200472

TGJT
Local storm report, Jul 31, 3:45 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
345 PM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     DEBRIS FLOW      3 W TELLURIDE           37.94N 107.87W
07/31/2012                   SAN MIGUEL         CO   DEPT OF HIGHWAYS

            CO 145 CLOSED FROM MM70 TO MM74 DUE TO MUDSLIDE

&&

CORRECTED LOCATION

EVENT NUMBER GJT1200472

TGJT
Special weather statement, Jul 31, 4:19 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
419 PM MDT TUE JUL 31 2012

COZ021-312300-
FOUR CORNERS/UPPER DOLORES RIVER CO-
419 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTEZUMA COUNTY UNTIL
500 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORTEZ...OR 40 MILES WEST OF DURANGO...
MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CORTEZ AROUND 420 PM MDT.
ARRIOLA AND LEBANON AROUND 445 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3747 10882 3754 10852 3724 10844 3719 10867

DP
Special weather statement, Jul 31, 5:10 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
510 PM MDT TUE JUL 31 2012

COZ006-017-010000-
GRAND VALLEY CO-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-
510 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 600 PM
MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GRAND JUNCTION...MOVING
NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH
WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN...WITH UP
TO AN INCH PER HOUR RATE...AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GRAND JUNCTION AROUND 525 PM MDT.
ORCHARD MESA AROUND 530 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

LAT...LON 3908 10870 3903 10851 3884 10858 3888 10880

DP
Special weather statement, Jul 31, 5:25 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
525 PM MDT TUE JUL 31 2012

COZ021-010015-
FOUR CORNERS/UPPER DOLORES RIVER CO-
525 PM MDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTEZUMA COUNTY UNTIL
615 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF CORTEZ...OR 37 MILES SOUTHWEST
OF DURANGO...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MESA VERDE NATL PA AROUND 600 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3700 10860 3732 10859 3729 10828 3703 10836
      3699 10838 3699 10849

DP
Local storm report, Jul 31, 6:00 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 PM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HEAVY RAIN       5 SE GLADE PARK         38.95N 108.66W
07/31/2012  M0.97 INCH       MESA               CO   NWS EMPLOYEE

            VERY HEAVY RAIN BRIEFLY

&&

EVENT NUMBER GJT1200473

TGJT

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:03 PM MDTAreal Flood AdvisoryGJTMontezuma3 hr
Jul 31, 6:04 PM MDTAreal Flood AdvisoryGJTLa Plata86 min
Jul 31, 6:31 PM MDTAreal Flood WarningGJTDelta, Mesa, Montrose4 min
Aug 1, 12:30 PM MDTAreal Flood AdvisoryGJTGarfield, Mesa, Pitkin3 hr

Nearby

Flash Flood Warnings in Colorado, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.